Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 19, 2014, 2:45 PM MST for Mohave County, Arizona. It took effect at May 20, 2014, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2014, 2:45 PM MST (21:45 UTC)
- In effect from
- May 20, 2014, 9:00 AM MST
- Expired
- May 20, 2014, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3463 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726 WWUS85 KVEF 192145 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT MON MAY 19 2014 .LOW HUMIDITY AND GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST ARIZONA THROUGH TUESDAY. AZZ102-201200- /O.UPG.KVEF.FW.A.0008.140520T1600Z-140521T0300Z/ /O.NEW.KVEF.FW.W.0012.140520T1600Z-140521T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 245 PM MST MON MAY 19 2014 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST TUESDAY. THIS REPLACES THE FIRE WEATHER WATCH WHICH HAD BEEN IN EFFECT. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH OR GREATER. LOCALLY HIGHER GUSTS ARE LIKELY ON EXPOSED RIDGETOPS AND NEAR ANY CANYON OPENINGS. * HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MORGAN HTTP://WEATHER.GOV/LASVEGAS
3 follow-up statements
880 WWUS85 KVEF 201155 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 455 AM PDT TUE MAY 20 2014 .LOW HUMIDITY AND GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST ARIZONA TODAY. AZZ102-202200- /O.CON.KVEF.FW.W.0012.140520T1600Z-140521T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 455 AM MST TUE MAY 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...9 AM THIS MORNING THROUGH 8 PM THIS EVENING. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH OR GREATER. LOCALLY HIGHER GUSTS ARE LIKELY ON EXPOSED RIDGETOPS AND NEAR ANY CANYON OPENINGS. * HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
464 WWUS85 KVEF 202151 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 251 PM PDT TUE MAY 20 2014 AZZ102-210300- /O.CON.KVEF.FW.W.0012.000000T0000Z-140521T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 251 PM MST TUE MAY 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...RED FLAG CONDITIONS ARE EXPECTED UNTIL 8 PM THIS EVENING. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH OR GREATER. LOCALLY HIGHER GUSTS ARE LIKELY ON EXPOSED RIDGETOPS AND NEAR ANY CANYON OPENINGS. * HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. && $$ HTTP://WEATHER.GOV/LASVEGAS
652 WWUS85 KVEF 210240 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 740 PM PDT TUE MAY 20 2014 AZZ102-210345- /O.EXP.KVEF.FW.W.0012.000000T0000Z-140521T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 740 PM MST TUE MAY 20 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... WINDS HAVE STARTED TO DIMINISH THIS EVENING ACROSS MOHAVE COUNTY AND WILL CONTINUE TO DECREASE ALONG WITH SOME RELATIVE HUMIDITY RECOVERIES. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ ASG HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 19, 2:18 PM MST, 27 minutes earlier.
Area forecast discussion, May 19, 2:18 PM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT MON MAY 19 2014
.SYNOPSIS...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A COOLING
TREND AREAWIDE THROUGH WEDNESDAY...ALONG WITH PERIODS OF WINDY
CONDITIONS IN THE MOJAVE DESERT. CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL INCREASE IN THE SOUTHERN GREAT BASIN TUESDAY AND
WEDNESDAY AS THE LOW MOVES OVERHEAD. THE LOW WILL FINALLY MOVE AWAY
FRIDAY AND SATURDAY...WITH RAIN CHANCES ENDING AND TEMPERATURES
REBOUNDING TO NEAR NORMAL.
&&
.DISCUSSION...UPPER LOW SPINNING JUST OFF THE NORTHERN CALIFORNIA
COAST CONTINUES TO DRAW CLOSER...AND WILL BE THE MAIN PLAYER FOR
MUCH OF THE FORECAST PERIOD. BY TOMORROW...THE LOW WILL BE OVER
CENTRAL CALIFORNIA...WITH PRECIP CHANCES BREAKING OUT OVER THE
NORTHWEST CORNER OF OUR CWA. AS THE LOW CENTER PASSES OVER THE
SIERRA TOMORROW AFTERNOON AND EVENING...A PERIOD OF SNOW IS EXPECTED
NEAR THE SIERRA CREST. IT IS LATE IN THE SEASON...AND THE WEATHER
HAS BEEN WARM...SO AM CONCERNED THAT RELATIVELY LIGHT SNOW AMOUNTS
COULD PRODUCE RELATIVELY HIGH IMPACT. THUS...HOISTED A WINTER
WEATHER ADVISORY FOR AREAS ABOVE 8500 FEET. ON THE OTHER SIDE OF THE
CWA...GUSTY WINDS WILL CONTINUE OVER MUCH OF THE MOJAVE DESERT. WIND
ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY LOOKS GOOD...AND ALSO
HOISTED ONE FOR MUCH OF MOHAVE COUNTY. HIGH FIRE DANGER AND VERY LOW
HUMIDITY WILL ALSO BE PRESENT THERE...SO UPGRADED THE FIRE WEATHER
WATCH TO A RED FLAG WARNING. FOR WEDNESDAY AND THURSDAY...THE LOW
CENTER IS EXPECTED TO STALL OUT AND WOBBLE AROUND OVER OR NEAR OUR
CWA. THIS WILL KEEP PRECIP CHANCES GOING EACH DAY...MAINLY OVER THE
HIGHER TERRAIN. TEMPERATURES ALOFT ARE COLD ENOUGH TO JUSTIFY
THUNDER IN THE AFTERNOONS AND EVENINGS AS WELL. THE LOW WILL SLOWLY
ROTATE AWAY TO THE SOUTHEAST AND THEN EAST FRIDAY AND
SATURDAY...WITH PRECIP CHANCES ENDING FROM WEST TO EAST. WINDS WILL
SUBSIDE WEDNESDAY AS THE LOW CENTER GETS CLOSER...AND SHOULD STAY
RELATIVELY LIGHT UNTIL THE LOW CENTER PULLS AWAY OVER THE WEEKEND.
MOST STATIONS WILL SEE THEIR COOLEST DAYS TUESDAY AND
WEDNESDAY...WITH A WARMING TREND BEGINNING THURSDAY AND ACCELERATING
FRIDAY AND SATURDAY AS THE LOW PULLS AWAY.
&&
.FIRE WEATHER...A PERSIST SOUTHWEST FLOW WILL CONTINUE OVER
NORTHWEST ARIZONA THROUGH TUESDAY...WITH WIND SPEEDS INCREASING A
BIT. LOW HUMIDITY AND VERY HIGH FIRE DANGER CONTINUE...AND THE FIRE
WEATHER WATCH WAS UPGRADED TO A RED FLAG WARNING.
&&
.AVIATION...FOR MCCARRAN...SUSTAINED SOUTH TO SOUTHWEST WINDS OF
15-20 KTS WILL AFFECT THE TERMINAL AREA THROUGH TUESDAY EVENING AS A
LOW PRESSURE SYSTEM MOVES FROM NORTHERN CALIFORNIA TOWARD SOUTHERN
NEVADA. THE STRONGEST GUSTS OF 30-35 KNOTS ARE LIKELY LATE THIS
AFTERNOON THROUGH EARLY EVENING. RUNWAY CONFIG 1 WILL BE FAVORED
DURING THE PERIOD. NO OPERATIONALLY SIGNIFICANT CLOUDS ARE EXPECTED
THROUGH TUESDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A LOW PRESSURE SYSTEM DROPPING FROM NORTHERN CALIFORNIA
TOWARD SOUTHERN NEVADA WILL PRODUCE WIDESPREAD SUSTAINED SOUTHWEST
WINDS OF 15-25 KNOTS ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT
BASIN THROUGH TUESDAY EVENING. THE STRONGEST WINDS WILL BE OVER THE
WESTERN MOJAVE DESERT AND NORTHWEST ARIZONA WHERE GUSTS OF 30-40
KNOTS CAN BE EXPECTED. LOW TO MID CLOUDS AND SHOWERS WILL SPREAD
OVER THE SOUTHERN SIERRA AND WEST CENTRAL NEVADA CREATING MOUNTAIN
OBSCURATION LATE TUESDAY MORNING THROUGH WEDNESDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...RED FLAG WARNING FROM 9 AM TO 8 PM MST TUESDAY FOR AZZ102.
CA...WINTER WEATHER ADVISORY FROM 11 AM TO 11 PM PDT TUESDAY FOR
CAZ519.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM PDT TUESDAY FOR
CAZ523.
&&
MORGAN/ADAIR
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, May 19, 6:11 AM MST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 611 AM PDT MON MAY 19 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-201000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 611 AM PDT MON MAY 19 2014 /611 AM MST MON MAY 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE ACROSS THE MOJAVE DESERT AND PARTS OF NORTHWEST ARIZONA. STRONGEST GUSTS OF 40 TO 50 MPH WILL OCCUR IN THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY LATE THIS AFTERNOON AND TONIGHT. NO WEATHER HAZARDS EXPECTED AT THIS TIME ELSEWHERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTS OF 40 TO 50 MPH WILL CONTINUE INTO TUESDAY EVENING IN THE WESTERN MOJAVE DESERT. THOSE STRONG WINDS MAY SPREAD EAST INTO NORTHWEST ARIZONA TUESDAY WHERE A A WIND ADVISORY MAY BE NEEDED. OTHERWISE, A SLOW MOVING UPPER LOW WILL BRING RAIN SHOWERS, SNOW SHOWERS AND ISOLATED THUNDERSTORMS MAINLY TO NORTHERN INYO AND ESMERALDA COUNTIES TUESDAY AND WEDNESDAY. HIGH ELEVATION SNOW ACCUMULATIONS WILL IMPACT CAMPERS, HIKERS AND OTHER OUTDOOR ACTIVITIES IN THE SOUTHERN SIERRA NEVADA. AS THE UPPER LOW SLOWLY MEANDERS SOUTH AND EAST THURSDAY THERE WILL BE CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS ACROSS MUCH OF THE AREA. AS THE LOW SHIFTS EAST INTO ARIZONA OVER THE WEEKEND THE THREAT WILL SHIFT TO MAINLY NORTHWEST ARIZONA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:37 AM MST | Wind Advisory | VEF | Mohave | 43 hr |
| May 19, 4:00 AM MST | Fire Weather Watch | VEF | Mohave | 11 hr |
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.